MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

DEPUY MITEK LLC US CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number 214116
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in japan that during an arcr surgical procedure on (b)(6) 2024, it was observed that when the surgeon attempted to use the clear cannula system 7.0 x 75 mm ¿ threaded device, the inner tube did not go in smoothly and got stuck.The surgeon tried pulling it out and reinserting it several times; however, it did not improve.Another like device was used to complete the procedure.There was a thirty minute delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Reporter is a j&j employee.The investigation has been updated to reflect the correct information: investigation summary according to the information provided, it was reported that ¿( this was an arcr performed.When the surgeon attempted to use the cannula in question as usual, the inner tube did not go in smoothly and got stuck.The surgeon tried pulling it out and reinserting it several times; however, it did not improve)¿.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Since the complaint device was discarded, we cannot determine a root cause for the reported failure.If additional information or the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device lot number (2303255), and no non-conformance was identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 
3035526892
MDR Report Key19369804
Report Number1221934-2024-01673
Device Sequence Number20758974
Product Code GEA
UDI-Device Identifier10886705003570
UDI-Public10886705003570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214116
Device Lot Number2303255
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown